Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 3(2); 2005 > Article
Mass Poisoning with Veratrum Grandiflonum
Hyung-Min Lee, Jun-Seok Park, Kwang-Hyun Cho
Journal of The Korean Society of Clinical Toxicology 2005;3(2):114-118
DOI: https://doi.org/
Published online: December 31, 2005
  • 79 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medicine, Eulji University
2Department of Emergency Medicine, Inje University Ilsan Paik Hospital
3Department of Emergency Medicine, Eulji University

Ingestion of plant material rarely manifest in clinical intoxication. This is due to the relatively low toxicity of most plants in Korea. But, veratrum is an important plant on account of its highly toxic alkaloids. Five cases of Veratrum grandiflonum mass poisoning are described. Clinical symptoms occurred quickly, within 30 min. Vomiting, a fall in blood pressure and bradycardia was observed. Treatments in the emergency department included gastric lavage, activated charcoal, and administration of atropine and dopamine for bradycardia and hypotension. Although one of them experienced profound hypotension, bradycardia and mental change, the outcomes were favorable in all cases, producing a complete cure without any sequellae at discharge.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology